Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 03, 2014, 03:41:27 AM

Login with username, password and session length


Members
  • Total Members: 23381
  • Latest: Jon24
Stats
  • Total Posts: 636966
  • Total Topics: 48355
  • Online Today: 191
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 7
Guests: 144
Total: 151

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Consumption Of Probiotics Associated With Reduced Risk Of Diarrhea From Antibiot  (Read 2042 times)

0 Members and 1 Guest are viewing this topic.

Offline J.R.E.

  • Member
  • Posts: 7,126
  • Joined Dec-2003 Living positive, since 1985.
http://www.medicalnewstoday.com/articles/245199.php

Main Category: GastroIntestinal / Gastroenterology
Also Included In: Nutrition / Diet
Article Date: 09 May 2012 - 10:00 PDT


Consuming probiotics reduces the risk of diarrhea caused by antibiotic usage, researchers from RAND Health, Santa Monica, California reported in Jama (Journal of the American Medical Association). Probiotics are microbes that protect their host and prevent diseases. The most common probiotic is Lactobacillus acidophilus, which is common in yogurt and acidophilus milk.

The authors wrote, as background information:

    "The use of antibiotics that disturb the gastrointestinal flora [microbes] is associated with clinical symptoms such as diarrhea, which occurs in as many as 30 percent of patients. Symptoms range from mild and self-limiting to severe, particularly in Clostridium difficile infections, and antibiotic-associated diarrhea (AAD) is an important reason for nonadherence with antibiotic treatment."



Probiotics can restore or maintain gut microeconlogy, either during or after taking antibiotics.

The researchers added:

    "There is an increasing interest in probiotic interventions, and evidence for the effectiveness of probiotics in preventing or treating AAD is also increasing."



Susanne Hempel, Ph.D. and team set out to determine how effective probiotic usage might be in the treatment or prevention of AAD (antibiotic-associated diarrhea). They gathered information on various databases to identify RCTs (randomized controlled trials) involving AAD and probiotics, specifically Lactobacillus, Bifidobacterium, Saccharomyces, Streptococcus, Enterococcus, and/or Bacillus. They eventually identified 82 trials.

Most of the trials used interventions with Lactobacillus on its own, or together with other genera. Of all the RCTs they examined, 63 gave data on how many participants had diarrhea and how many had been randomized to both treatment groups. Out of a total of 11,811 participants, they found that there was a 42% lower risk of developing diarrhea among those on probiotics compared to those who were not.

The authors added that their results were consistent across several subgroup and sensitivity analyses. They also noted there there are still considerable differences across studies in pooled results; there is not enough evidence to determine whether this association differs according to population, types of probiotics, and the type of antibiotic prescribed.


The authors concluded:

    "In summary, our review found sufficient evidence to conclude that adjunct probiotic administration is associated with a reduced risk of AAD. This generalized conclusion likely obscures heterogeneity in effectiveness among the patients, the antibiotics, and the probiotic strains or blends. Future studies should assess these factors and explicitly assess the possibility of adverse events to better refine our understanding of the use of probiotics to prevent AAD."


Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of 8/2514,  t-cells are at 402, Viral load <40

 Current % is at 11%

  
 62 years young.

Offline tednlou2

  • Member
  • Posts: 4,841
I just saw a study of mice who were fed yogurt.  The ones fed yogurt had better health, lived longer, and had a shinier coat.  I eat yogurt daily.  I'm waiting for my coat to be shinier.

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
I'm waiting for my coat to be shinier.

Post a pictar when it does. :D
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline Miss Philicia

  • Member
  • Posts: 24,022
  • celebrity poster, faker & poser
I just saw a study of mice who were fed yogurt.  The ones fed yogurt had better health, lived longer, and had a shinier coat.  I eat yogurt daily.  I'm waiting for my coat to be shinier.

pizza flavored yogurt?
"Iíve slept with enough men to know that Iím not gay"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.